Texas, 2011Drought in Texas, July 1 to 31, 2011
July 1 to 31, 2011 · NWS OUN · 8 events in 8 counties and zones
The lack of beneficial rainfall, combined with extreme high temperatures continued the drought that had plagued much of Texas for several months. July 2011 was characterized by temperatures over 100 degrees each day, with little to no rainfall.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The lack of beneficial rainfall, combined with extreme high temperatures continued the drought that had plagued much of Texas for several months. July 2011 was characterized by temperatures over 100 degrees each day, with little to no rainfall. The hard ground made any agricultural efforts futile. The dry vegetation also contributed to several grass fires. Some municipalities had already restricted water use, as water levels in area lakes continued to fall to dangerously low levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 9:52 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 30, 9:52 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1052 PM CDT THU JUN 30 2011
.AVIATION...
01/06Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH FORECAST PERIOD
WITH GUSTY SOUTH WINDS 14Z TO 00Z.
&&
.DISCUSSION...
UPDATED THE PACKAGE A FEW HOURS AGO AFTER THE STORMS DISSIPATED TO
REMOVE THE STORM CHANCES AND TO GO WITH CLEAR SKIES OVER MOST OF
THE FORECAST AREA. OTHERWISE THE PACKAGE LOOKS TO BE IN GOOD SHAPE.
&&
.PREV DISCUSSION... /ISSUED 620 PM CDT THU JUN 30 2011/
AVIATION...
01/00Z TAFS...VFR CONDITIONS WILL PREVAIL WITH ANY TSRA WELL EAST
AND SOUTH OF TERMINALS.
DISCUSSION...
MID AND UPPER LEVEL RIDGE WILL PERSIST OVER THE REGION INTO NEXT
WEEK LEADING TO PERSISTENT HOT TEMPERATURES. DEWPOINTS WILL DECREASE
SOME OVER THE NEXT FEW DAYS HOLDING HEAT INDEX VALUES BELOW 105.
HOWEVER... ACTUAL TEMPERATURE READINGS IN THE TRIPLE DIGITS WILL
OCCUR AT MANY LOCATIONS ACROSS THE FA. OVERNIGHT LOWS WILL ALSO
REMAIN RATHER WARM THROUGH THE HOLIDAY WEEKEND INTO NEXT WEEK. LOW
LEVEL MOISTURE IS EXPECTED TO SLOWLY INCREASE EARLY NEXT WEEK WHICH
COULD INCREASE THE HEAT INDEX VALUES. OVERALL... HEAT WILL CONTINUE
TO BE THE STORY THROUGHOUT THE FORECAST PERIOD AND THE AFFECTS IT
HAS ON PEOPLE/PETS AND WILL CONT TO MONITOR FOR THE NEED FOR ANY
HEAT ADVISORIES... ESPECIALLY WITH THE ONCOMING HOLIDAY WEEKEND.
HOT AND DRY TEMPERATURES WILL ALSO ELEVATE THE WILDFIRE POTENTIAL
OVER THE NEXT COUPLE OF DAYS. HOWEVER... WIND SPEEDS ARE EXPECTED TO
REMAIN LIGHT ENOUGH TO REMAIN BELOW RED FLAG WARNING CRITERIA. THE
BEST OPPORTUNITY FOR A RED FLAG WARNING... OTHER THAN TODAY'S... MAY
BE IN NORTHWEST OKLAHOMA FRIDAY AFTERNOON IF WIND SPEEDS ARE
STRONGER THAN CURRENTLY EXPECTING.
ONLY A FEW OPPORTUNITIES FOR MAYBE SOME RAIN THROUGHOUT THE FORECAST
PERIOD. AN ISOLATED STORM OR TWO MAY DEVELOP THIS AFTN/EVENING IN SE
OK WHERE A DECENT CU FIELD HAS DEVELOPED AND TERRAIN/HEATING MAY
PROVIDE ENOUGH LIFT OF THE BETTER MOISTURE IN THE AREA FOR STORMS.
CHANCES ARE VERY LOW. AS SHORTWAVE LIFTS NORTHEAST INTO THE
CENTRAL/NORTHERN PLAINS TONIGHT AND FRIDAY. THIS WAVE WILL DRAG A
COLD FRONT SOUTH ACROSS KANSAS. THIS FRONT AND/OR OUTFLOW BOUNDARIES
MAY MOVE INTO NORTHERN PORTIONS OF FA WHICH MAY PROVIDE A FOCUS FOR
STORM DEVELOPMENT. HOWEVER... CURRENT THOUGHTS ARE THAT FRONT WILL
REMAIN NORTH SO NO PRECIP CHANCES AT THIS TIME. AFTN/EVENING STORMS
IN THE SE MAY BE POSSIBLE INTO THE WEEKEND. WITH THE SHIFTS IN THE
HIGH PRESSURE CENTER... A FEW WEAK EASTERLY WAVES MAY ALSO AFFECT SE
PORTIONS OF THE FA EARLY NEXT WEEK AIDING IN STORM DEVELOPMENT.
MODELS SHOW HIGH PRESSURE CENTER BUILDING INTO WESTERN U.S. TOWARDS
THE MIDDLE OF NEXT WEEK WHICH MAY BRING A CHANCE OF STORMS TO PARTS
OF THE AREA TOWARDS THE END OF NEXT WEEK IN THE NW FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 78 100 76 100 / 0 0 0 0
HOBART OK 77 104 79 103 / 0 0 0 0
WICHITA FALLS TX 79 105 79 105 / 0 0 0 0
GAGE OK 72 102 73 101 / 0 10 10 0
PONCA CITY OK 79 100 78 100 / 0 0 10 0
DURANT OK 76 99 79 100 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
01/01
Hazardous weather outlook, Jun 30, 9:01 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1001 PM CDT THU JUN 30 2011
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1001 PM CDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
THE SCATTERED THUNDERSTORMS THAT DEVELOPED THURSDAY AFTERNOON IN
EASTERN OKLAHOMA HAVE DISSIPATED AS THE ATMOSPHERE STABILIZES AFTER
SUNSET. THE CHANCE OF STORMS THROUGH THE OVERNIGHT HOURS IS LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
HOT WEATHER WILL PERSIST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.
HEAT INDICES WILL GENERALLY RANGE BETWEEN 100 AND 105 DEGREES. USE
CAUTION TO AVOID HEAT STRESS... AND MONITOR INFORMATION FROM THE
NATIONAL WEATHER SERVICE AND PUBLIC OFFICIALS.
EXCEPTIONAL DROUGHT CONDITIONS ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS WILL CONTINUE TO ELEVATE THE RISK OF WILDFIRES EACH
AFTERNOON.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.Drought, Archer
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
D4 drought status continued through the entire month.
Drought, Baylor
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
D4 drought status continued through the entire month.
Drought, Clay
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
D4 drought status continued through the entire month.
Drought, Foard
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
D4 drought status continued through the entire month.
Drought, Hardeman
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
D4 drought status continued through the entire month.
Drought, Knox
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
D4 drought status continued through the entire month.
Drought, Wichita
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
D4 drought status continued through the entire month.
Drought, Wilbarger
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
D4 drought status continued through the entire month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 1 to 31, 201115 deaths · 223 injured · 6 events
- Tornadoes and Hail in Minnesota, July 1, 201110 injured · $12 million · EF1 · 127 events
- Tornado and Hail in Wisconsin, July 1, 20111 death · $80,000 · EF2 · 51 events
- Drought in Texas, July 1 to 31, 2011$500 million · 24 events
- Tornadoes and Flash Flood in Minnesota, July 1, 2011$790,000 · EF2 · 20 events
- Heat in Missouri, July 1 to 3, 201122 injured · 22 events
- Drought in Kansas, July 1 to 31, 2011$51 million · 18 events
- Excessive Heat in Oklahoma, July 1, 201120 injured · 10 events
- Rip Current in Texas, July 1, 20111 death · 1 injured · 1 event
- Wildfire in New Mexico, July 1 to 31, 2011$17 million · 1 event
- Wildfire in Arizona, July 1 to 8, 2011$15 million · 1 event
- Drought in Texas, July 1 to 31, 2011$949,000 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338110, 338111, 338112, 338113, 338114, 338115, 338116, 338117.